The desire to feel good in one’s skin and look youthful, fresher or less tired and less sad is a concern in which we are very happy to support people. This is not only about providing the best possible advice and care to our patients, but also about providing a lot of information in advance and raising awareness in various forums.
WHY EDUCATIONAL WORK ON THE INTERNET AND IN FORUMS IS A NEED FOR OUR PHYSICIANS:
Of course, we are very happy to see that the continuous advances in aesthetic medicine are helping many people live happier lives. However, there are also trends that are very concerning, especially when it comes to trivializing aesthetic surgery. Since it is a medical procedure, it should never be forgotten that it should only be performed by trained hands, otherwise it can lead to fatal consequences.
WHY WE WELCOME PATIENT SOVEREIGNTY
The continuous transparency on the World Wide Web is also increasingly increasing patient sovereignty, a development that we very much welcome. Consumers are thus able to obtain information in advance, making it increasingly difficult for “charlatans” to hold on, not least thanks to honest evaluation portals. In addition, patients have long since stopped believing that everything is just “vain bliss”. After all, as the old saying goes, “Honesty is the best policy.” But it’s best to read for yourself….
PATIENT QUESTION IN THE FORUM OF “ESTHETICON”, AN EDUCATIONAL PORTAL FOR AESTHETIC PLASTIC SURGERY FROM 07/31/2018:
“What side effects can occur after treatment with hyaluronic acid or Botox?”.
Answer Dr. Rolf Bartsch:
Botox® is actually the brand name for botulinum toxin, a drug – not a poison 🙂 .
The side effects with “Botox” are limited to those from the needle pricks. This can cause bruising or redness at the injection sites. An “allergy” to Botox is extremely rare and manifests itself – if at all – in the “lack of effect” of Botox. The body forms antibodies and thus the effect is absent. This almost never happens with the product I use, Bocouture, because it is free of complex proteins that are present in other products. Why are these proteins present in other products? They serve to keep the product stable and were not “removed” in the respective process. However, these other products have the same effects.
Side effects of Botox can result in a drooping eyelid or drooping corner of the mouth if used incorrectly. In this case, patience is required, as there is no antidote.
Treatments with hyaluron, which are often dismissed as harmless, are much more dangerous in my eyes. For me it is completely incomprehensible why in the meantime alternative practitioners or beauticians in some countries are allowed to inject fillers WITHOUT any training. The danger lies not only in an infection due to unclean handling, but also in injuring or even blocking vessels.
Reports of blindness after filler treatments have been increasing rapidly in recent years. This is not because the products have become worse, but because the number of ignorant people using them has increased massively.
A sound education and training in emergency management are absolutely necessary when starting to handle fillers! However, as colleagues here report, the more common side effects tend to be redness or swelling – and these can persist for several weeks, especially when using cannulas.
Find out exactly what training your practitioner has had and ask if a branded product is used, because the difference in price has to do with the products used on the one hand, but also primarily with what the practitioner charges for the treatment.
If less than 250 € per ampoule is demanded, you should be weary.